Hello Everyone, I am trying to find out about humira and remicaid so along with reading on the internet (which has scared me so bad) I started reading here. I have been in the hospital in May and then again June because I had to get a seton Drain put in. The first surgery and drain didn't bother me at all (couldn't really tell I even had surgery). The second surgery in June was a lot different, I started running a high fever for a few days and then stayed with a low grade fever for about a week. They were giving me a antibiotic that had to run over a 4 hour period (through the IV). I was sent home on Augmentin (because I am allergic to cipro) and there was very little drainage. Now the last couple of weeks I am in more discomfort then what I was in after the surgery. I am draining a lot and it is irratating my skin and I am just so uncomfortable with the new seton drains that were put in (I now have a total of 3, 2 strings together going from left to right on my butt (that was the sencond surgery, my husband could actually see the bright red string when he opened my recum a little to see why i feel so uncomfortable) and then the one that is in the right side).
Anyway, sorry about all of that info I'm just frustrated and scared. I went to my GI appointment yesterday and the doctor said she wanted me on Remicaid or Humira. I told her I didn't want either one but she said I had to get one one of them and I need to pick. She suggested Remecaid but I have done so much research on it I was so scared so she said that maybe Humira would be better because it's more convient and has a little less side effects then remicaid after the injection (as far as running a fever and what ever else happens). They did a TB test and put me on Flagyl and Augmentin for 2 weeks and when I go back I am suppose to start Humira. I had no clue of the extreme pain and burning until I read it on here. I am not affraid of needles or shots at all but now I am freeking out (I already suffer from severe anxiety and panic attack that I take medication for).
How long does it take for the injection to go in?
How long does the pain last?
Does most people develop fever and flu like symtoms after getting the shot? If so how long does it last and is it low grade or a high fever?
Is there any other symtoms that are common with Humira?
How long does it usually take before you start to feel better?
I'm also a little confused because I read that you can't take Remi or Humira with a open wound but I have these openings from the seton drain. I also mentioned to the doctor about my kids getting sick and especially my 4 year old who is always sick and she told me to wear a mask. Is it that serious when being on this medication because we live in a very small place and the way my son is always sick I would be wearing a mask forever. As I sit here and type he is coughing now (and although we tell him to cover his mouth most times he forgets). This medication makes me think about having AIDS/HIV as far as it lowering the immune system. People don't die from the actual AIDS virus but because of their immune system being so low can die from a common cold. Is being on Humira or Remi similar to this?
I actually was suppose to start steroids and 6mp when I went yesterday and the doctor said because of the rectal fistula and small inflamation in the anal canal that I have to start Remi or Humira. I was also reading on here that Humira only last for about a year before it doesn't help anymore, so what happens after that? The only medication I have been on for the last 3 years is Asacol (3 pills 2x's a day), was also on entocort EC about a year ago for almost a year but it only made me use the bathroom more. I am very sensitive to medications and I am so scared..................
37 year old female and a proud mother of 8 kids (5 still living at home) and a very supportive Husband
Found out I had crohn's disease about 3 years ago, I haven't had proper treatment since :-(
Have had rectal abscess and now a rectal fistula, Medications I have taken for crohn's is..... Asacol and Entocort EC......Currently taking....Asacol
Suppose to start Steroid and 6mp next week (May 18, 2010).....I'm so scared :-(
Seton drain was put in on May 4, 2010
I also suffer from very bad anxiety and panic attacks for over 10 years (after my father passed away)
I have tried almost every medication for it but nothing worked or I had a bad side effect so for the last 6 years have been on xanax 1mg., 3x's a day
I started having joint pain about 7 months ago :-(